Two classes of metric spaces

Isabel Garrido, Ana S. Meroño

Abstract

The class of metric spaces (X,d) known as small-determined spaces, introduced by Garrido and Jaramillo, are properly defined by means of some type of real-valued Lipschitz functions on X. On the other hand, B-simple metric spaces introduced by Hejcman are defined in terms of some kind of bornologies of bounded subsets of X. In this note we present a common framework where both classes of metric spaces can be studied which allows us to see not only the relationships between them but also to obtain new internal characterizations of these metric properties.


Keywords

metric spaces; real-valued uniformly continuous functions; real-valued Lipschitz functions; bornologies; Bourbaki-boundedness; countable uniform partitions; small-determined spaces; B-simple spaces.

Subject classification

Primary 54E35; Secondary 46A1; 54E40.

Full Text:

PDF

References

M. Atsuji, Uniform continuity of continuous functions of metric spaces, Pacific J. Math. 8 (1958), 11-16.

(http://dx.doi.org/10.2140/pjm.1958.8.11)

M. I. Garrido and J. A. Jaramillo, Lipschitz-type functions on metric spaces, J. Math. Anal. Appl. 340 (2008), 282-290.

(http://dx.doi.org/10.1016/j.jmaa.2007.08.028)

M. I. Garrido and A. S. Meroño, Uniformly metrizable bornologies, J. Convex Anal. 20 (2013), 285-299.

M. I. Garrido and A. S. Meroño, The Samuel realcompactification of a metric space, submitted.

J. Hejcman, Boundedness in uniform spaces and topological groups, Czechoslovak Math. J. 9 (1959), 544-563.

(http://dx.doi.org/10.1007/BF01556943)

J. Hejcman, On simple recognizing of bounded sets, Comment. Math. Univ. Carol. 38 (1997), 149-156.

L. Janos and R. Williamson, Constructing metric with the Heine-Borel property, Proc. Amer. Math. Soc. 100 (1987), 568-573.

R. Levy and M. D. Rice, Techniques and Examples in U-emebdding, Topology Appl. 22 (1986), 157-174.

(http://dx.doi.org/10.1016/0166-8641(86)90006-4)

R. Ramer, The extensions of uniformly continuous functions I, II, Indag. Math. 31 (1969), 410-429.

Abstract Views

861
Metrics Loading ...

Metrics powered by PLOS ALM


 

Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Functions that are Lipschitz in the small
Denny H. Leung, Wee-Kee Tang
Revista Matemática Complutense  vol: 30  issue: 1  first page: 25  year: 2017  
doi: 10.1007/s13163-016-0205-2



Creative Commons License


This journal is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.

Universitat Politècnica de València

e-ISSN: 1989-4147